MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR
Model Number USG-400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report: during an extensive hysterectomy plus pelvic lymph node dissection, the subject device was used.The operation panel display of the device disappeared and the device restarted automatically.The physician stopped using the device immediately, then, completed the procedure with a similar medical device.Bleeding increased during this procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.No detailed information could be obtained on the failure occurrence.According to the local staff, the subject device showed no anomalies when inspected by the third party.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases and the check results of the subject device by the local service center, possible causes of the rebooting are shown below.Power supply noise or a decreased power supply voltage caused a temporary control failure to the device.Inappropriate connection of the power cable with the generator caused a temporary control failure to the device.The above device handling has warned in the instruction manual as follows.If any irregularity is observed during the use of the ultrasonic generator, immediately stop using it and take proper measures by referring to chapter 8, ¿troubleshooting¿.Also, refer to the instruction manual for the thunderbeat and/or sonicbeat instrument in use.If the irregularity cannot be resolved, contact olympus.

Brand Name
ULTRASONIC GENERATOR
Common Device Name
ULTRASONIC GENERATOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9514233
Report Number8010047-2019-04549
Device Sequence Number2650960
Product Code LFL
UDI-Device Identifier04953170306754
UDI-Public04953170306754
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUSG-400
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR